MAUDE Adverse Event Report: CORDIS CORPORATION ELITECROSS 82CM EXTRA SUPPORT; CATHETER FOR CROSSING TOTAL OCCLUSIONS

CORDIS CORPORATION ELITECROSS 82CM EXTRA SUPPORT; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Model Number MGC39090X
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information to include from section e phone number: (b)(6).The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 82cm elitecross extra support was inserted to the patient but it was not able to cross the lesion therefore, it was removed and noted that it was frayed at the distal end.There was no reported patient injury.The device was stored, handled and prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.There was no difficulty removing the product from the packaging.There was no visible damage noted to the device prior to opening the packaging.There were no anomalies noted to the device when it was taken out of the packaging.The lesion was the iliac artery.The target vessel was severe calcified, had little vessel tortuosity, 90 percent stenosis, had a little acute angle and a little bifurcating.The access site was the femoral artery.They used a contralateral approach used.The accessing target site was little calcified, had little tortuosity, low percentage of stenosis, had a little acute angle and a little bifurcating.There was no difficulty tracking through the vasculature.There was no excessive force used during insertion.There was a difficulty that required that all concomitant products be removed together.The procedure was a failure.The device will not be returned for evaluation as it was already discarded.
 
Additional Manufacturer Narrative
As reported, the 82cm elitecross extra support microcatheter was inserted to the patient, but it was not able to cross the lesion.Therefore, it was removed and noted that it was frayed at the distal end.There was no reported patient injury.The device was stored, handled and prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.There was no difficulty removing the product from the packaging.There were no visible damages noted to the device prior to opening the packaging.There were no anomalies noted to the device when it was taken out of the packaging.The lesion was located in the iliac artery.The target vessel was severely calcified, had little vessel tortuosity, 90 percent stenosed, had a little acute angle and a little bifurcation.The access site was the femoral artery.They used a contralateral approach used.The accessing target site was a little calcified, had little tortuosity, low percentage of stenosis, had a little acute angle and a little bifurcation.There was no difficulty tracking through the vasculature.Excessive force was not used during insertion.There was a difficulty that required that all concomitant products be removed together.The procedure was a failure.The device was not returned for analysis.A product history record (phr) review of lot h0000252 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿catheter (body/shaft) ¿ failure to cross¿ and ¿brite tip/distal tip frayed/split/torn in patient¿ could not be confirmed as the device was not returned for analysis.The exact cause of the issues experienced could not be determined.Based on the information available for review, vessel characteristics (severely calcified with 90% stenosis and little tortuosity) likely contributed to the failure to cross reported.Additionally, procedural/handling factors when attempting to cross the lesion likely contributed to the frayed distal tip reported since this condition typically occurs after application of excessive force.Difficulty crossing a lesion, or an anatomical structure, is a known procedural occurrence.The consequences of crossing difficulty occurring during clinical use of the device are usually addressed by modification in technique or substitution with another device.Crossing is most commonly related to the patient anatomy, operator technique and appropriate device selection.As warned in the instructions for use (ifu), which is not intended as a mitigation, ¿do not advance or torque the catheter in the vascular system or into a stenotic lesion (chronic total occlusion) unless the distal end is supported by an ancillary device.If damage is detected in the catheter at any time, replace with an undamaged catheter.¿ the ifu also cautions, ¿inspect the catheter before use to verify that its size, shape and condition are suitable for the specific procedure.If strong resistance is met during manipulation, determine the cause of resistance before proceeding.Torquing the catheter excessively may cause damage to the product and/or, specifically, result in possible separation along the catheter shaft.Withdraw the catheter if it becomes kinked, or if binding occurs between the catheter and ancillary device.Advancement, manipulation and withdrawal of the catheter should always be performed under fluoroscopic guidance.¿ neither the phr review, nor the information available for review suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive actions will be taken at this time.

Brand Name
ELITECROSS 82CM EXTRA SUPPORT
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key9591569
Report Number9616099-2020-03476
Device Sequence Number3243919
Product Code PDU
UDI-Device Identifier20705032067505
UDI-Public20705032067505
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150187
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2021
Device Model NumberMGC39090X
Device Catalogue NumberMGC39090X
Device Lot NumberH0000252
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1